Heavy Rain, Clay
- When
- December 11, 12:00 AM EST to December 12, 11:15 PM EST
- Where
- Clay County, 0.91 mi NW of Bellair West
- Reported by
- Trained Spotter
- Coordinates
- 30.180, -81.740
A trained spotter reported a 24 hour rainfall total of 3.51 inches.
High pressure built in to the north of the Jacksonville area with a coastal trough setting up along the Florida coast. Strong northeast winds created a low level convergent flow across north Florida coming in off the Atlantic Ocean while the upper level flow remained southwesterly setting up mid level ventilation to produce a heavy rainfall event.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
High pressure built in to the north of the Jacksonville area with a coastal trough setting up along the Florida coast. Strong northeast winds created a low level convergent flow across north Florida coming in off the Atlantic Ocean while the upper level flow remained southwesterly setting up mid level ventilation to produce a heavy rainfall event.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Dec 10, 9:50 PM EST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
950 PM EST THU DEC 10 2009
.UPDATE...HAVE RAISED MIN TEMPS A COUPLE OF DEGREES ACROSS NE FL
TO ACCOUNT FOR MID/HIGH CLOUDS AND WIND. WINDS WILL BE LIGHTER
WITH LESS CLOUDS ACROSS THE FAR NW ZONES SO HAVE CONTINUED THE
FREEZE WARNING FOR THAT AREA.
&&
.AVIATION...MID CLOUD DECK WILL AFFECT FL TAF SITES TONIGHT WITH
LESS CLOUDINESS OVER SSI. MODELS INDICATE A RESURGENCE OF ISENTROPIC
UPGLIDE IN MID LEVELS LATE TONIGHT AND FRIDAY WITH LOW LEVELS
MOISTENING AS WELL LATE IN THE DAY. COULD SEE AREAS OF LIGHT RAIN
BREAK OUT FRI AFTERNOON NEAR GNV AND FOR NOW INSERTED PROB30 FOR -RA
AND MVFR CIGS STARTING AT 20Z. MVFR CIGS WILL BE POSSIBLE LATE FRI
AFTERNOON FOR JAX AREA AS WELL BUT PROBABILITIES DONT YET JUSTIFY
INSERTING THIS LATE IN THE TAF FORECAST.
&&
.MARINE...NWLY WINDS CONTINUE IN THE 15-20 KT RANGE WITH GUSTS TO 23
KT AND SEAS AOB 6 FT FROM BUOYS 41008 AND 41012. WINDS MAY BRIEFLY
REACH 20 KT BUT EXERCISE CAUTION STATEMENT APPEARS TO SUFFICE AT
THIS TIME. WINDS INCREASE LATE FRI IN RESPONSE TO DEVELOPMENT OF
OFFSHORE SFC TROUGH AND SCA ALREADY IS FCST OFFSHORE WATERS
BEGINNING FRI NIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 31 51 38 53 / 0 10 60 80
SSI 39 53 47 58 / 0 20 60 80
JAX 38 54 47 63 / 0 30 70 70
SGJ 45 59 54 68 / 10 40 70 70
GNV 40 55 48 70 / 10 40 60 60
OCF 43 57 51 73 / 10 40 40 60
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON
FOR BAKER-COLUMBIA-GILCHRIST-HAMILTON-SUWANNEE-UNION.
GA...FREEZE WARNING FROM 5 AM TO 8 AM EST FRIDAY FOR APPLING-BACON-
COFFEE-JEFF DAVIS-WAYNE.
AM...SMALL CRAFT ADVISORY FROM 9 PM FRIDAY TO 7 AM EST SUNDAY FOR
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
OFFSHORE.
&&
PP/ARSHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 315 PM EST THU DEC 10 2009 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-111100- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 315 PM EST THU DEC 10 2009 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...FREEZE WARNING IN EFFECT TONIGHT FOR PORTIONS OF INTERIOR SOUTHEAST GEORGIA... ...AREAS OF FROST EXPECTED TONIGHT FOR MUCH OF SOUTHEAST GEORGIA AND EXTREME NORTH FLORIDA... TEMPERATURES WILL FALL STEADILY TONIGHT...WITH A LIGHT FREEZE EXPECTED FOR PORTIONS OF INTERIOR SOUTHEAST GEORGIA. AREAS OF FROST ARE EXPECTED TONIGHT FOR MUCH OF SOUTHEAST GEORGIA AND ALONG THE I-10 CORRIDOR ACROSS NORTH FLORIDA WITH PATCHY FROST POSSIBLE SOUTH TO NEAR GAINESVILLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ...FLOOD WARNING FOR THE ALTAMAHA RIVER AT BAXLEY... THUNDERSTORMS WILL BE POSSIBLE THROUGH THE WEEKEND AS SEVERAL WEATHER SYSTEMS AFFECT THE GULF COAST REGION. THUNDERSTORMS WILL ALSO BE POSSIBLE EARLY NEXT WEEK WITH THE APPROACH OF ANOTHER COLD FRONT. MINOR FLOODING IS FORECAST FOR THE ALTAMAHA RIVER AT BAXLEY. PLEASE REFER TO THE LATEST RIVER FLOOD WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. ECZ/SEC
The national radar mosaic for the moment the first event began.
5 heavy rain. Local standard time, as filed.
A trained spotter reported a 24 hour rainfall total of 3.51 inches.
Volunteers measured 2.46 and 2.47 inches of rainfall in 24 hrs in Orange Park.
Volunteers in Jacksonville Beach measured 24 hour rainfall totals of 3.82 and 3.85 inches.
Volunteers on the south side of Jacksonville measured 24-hour rainfall amounts of 2.58 to 3.18 inches.
A volunteer measured a 24 hour rainfall total of 2.40 inches.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2009Every state in 2009This day in weather historyWarnings in Florida, December 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 199166, 199270, 199271, 199272, 199273.